Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Given low dose of anti depresents for bigger problem

(2 Posts)
LilyC121 Mon 01-Aug-16 18:11:33

Hi
I am feeling deflated after this doctors appointment. Have another thread going buy think I've got bipolar or bpd have been self harming. Doc did me a depression questionare answered "little of the time" to basically all of them as I don't feel sad or depressed all the time I am manic and happy majority. He's given me a low dose of anti depresents and booked me to come back in two weeks.

I feel there is no time to wait two weeks sad only a matter of time before I go completely insane I am not depressed I need to be reviewed ASAP and be on anti psychotic meds or similar

dangermouseisace Mon 01-Aug-16 19:38:29

Hi Lily sorry that you feel your appt wasn't useful. With most MH things there is quite a lot of having to go along with what medical people suggest as there is quite a lot of trial and error and waiting involved in getting medication/diagnosis right. The best thing to do just now is to take the medication that the GP has prescribed and see what happens- then at least you will be seen as 'compliant' which is actually pretty much key to getting the support you need…otherwise you run the risk of not getting the help you need as you would not be accepting the support on offer, if you see what I mean! Because you are suicidal they are going to be thinking depression. It doesn't matter if it existed before you had kids, they are going to be looking at how you are right now. There is more than one way of being depressed- sometimes people can be slow moving/in bed all the time but on the other hand some people get agitated, can't keep still, racing thoughts etc ). Some anti depressants stimulate, some slow people down, and some have different effects on different people e.g. the same medication can cause sleepiness in one person, and cause another to be 'wired'.

Please, give it a go, it sounds like you don't have anything to lose. If the medication makes you feel high, immediately go back to your GP. Are you staying with anyone who can subjectively give feedback on your mental state, as given your family history this may be wise. Just because the GP says see you in 2 weeks, the information you will get with the tablets give you all sorts of circumstances when you should go back earlier- increase in suicidal thoughts, all sorts of physical things etc. And obviously, if you feel you really can't keep yourself safe go to A&E.

there is a school of psychiatry that believes that describing things as 'anti-psychotics' or 'anti-depressants' is not right, and that really they should be just labelled as drugs that either sedate or stimulate as there is no proof that they specifically target either problem and often the same drugs help relieve completely different conditions…so don't get too worried about the type of drug you've been prescribed for now!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now